Jump to content
CrazyBoards.org

Recommended Posts

i have had psychotic episodes in the past where i have had horrible violent hallucinations. but this was before i started meds.

i have been very stable on my meds the last few months. but twice in the last 4-5weeks i have had these daydreams/visions/hallucinations.

How can you tell the difference between a hallucination and just a bad daydream?

Link to comment
Share on other sites

Hi Iona.

Its a fine line we are treading here. Just like the difference between clinical obsessions and psychosis can be very fine.

If it is really bothering you - get help now. See your p-doc and explain what you are experiencing. There is no point delaying these sorts of things. The solution may be easy or may be more difficult but its silly to just grin and bear it.

Link to comment
Share on other sites

my p-doc is on holidays and i called his reception lady who is really nice and she told me to make an appointment with my gp to discuss what had happened with him and go from there.

so i did this. he said he is not really qualified to make a call or wether or not it was a hallucination or not, but assumes it would be given my history.

my med situation at the moment is that i am just on a mood stabiliser (i am bipolar and borderline personality). I was on an anti-psychotic i tried two,a typical one which worked ones for my delusions but made me SO fat and tired, i was unable to work and drive. i tried zyprexa next for just over a month and had no effect.

i recently (6weeks) stopped taking my antidepressents cause i no longer feel depressed. i feel paranoid, delusional at times, anxious and what not but im not crying all the time, and my mood is stable.

its just my thought process are messed up. they are horribly negative, violent and scary.

my gp recommended i go back on anti-depressants but i dont like this idea 1. because they make me really fat, which makes me WAY more depressed then i was to begin with.

2. the negatives of taking them out weigh the positive benefits which is why i stopped them in the first place.

i really feel it is my thoughts that are messed up, not my emotions and i dont think this is being caused by depression.

i feel i need an anti-psychotic again to ease the irrational thoughts and stop the hallucinations/day dreams. but i cant get a script for any with out seeing a p-doc.

i dont know what to do?

do you know any anti-psychotics that have little to no impact on weight?

Should i push to find a shrink to see before my one gets back, or should i hold out?

im going overseas for a week in just over a weeks time so im really worried if i dont sort this out now i might have an episode whilst away. which obviously would not be pleasent at all.

Link to comment
Share on other sites

when it changes the way i see the world, like if a person is "there" when they're not, then it is a hallucinatino (or major psychic ability- I'm not quite convinced I'm that crazy yet!). Daydreams are different. You can turn them off, and medication won't touch them.

oh, i have cravings for candy and have no money to buy candy...why me?

Link to comment
Share on other sites

Iona, maybe we should talk a little more specifically. Which anti-depressant were you on that caused the weight gain? Have you tried others?

As for the AAP, you have tried zyprexa and which other med? There are many alternatives now a days.

Post again and I'll see if I can point you in the right direction.

Link to comment
Share on other sites

i have been on the following a/d -effexor, lovan, Lexapro, Celexa, Remeron (avanaza) the latest one was luvox. i have been on a couple of others but not for long amounts of times.

i was on stelazine which is a very old school antipsychotic, which worked wonders for my head, but made me so tired i crashed my car and the weight piled on very fast.

i tried zyprexa and it did sweet nothing!

I really do not want to start a new med that will increase my weight because i have had a serious eating disorder and being fat makes me want to kill myself, and if i dont have the guts to that i start burning myself and cutting.

so whats worse being fat and then possibly suiciding or finding a med that wont cause major weight gain and make me somewhat stable.

i put on 20kgs on meds a lot for my small frame. sorry cant be bothered changing it into punds.,

Link to comment
Share on other sites

Prozac (lovan) and Abilify is the most weight neutral combination. In fact most people lose weight on that combo. Luvox is similarly weight neutral but it can cause agitation in many people.

But these meds also often have a stimulatory effect which doesnt suit everyone. Its great for some people though.

Geodon is not approved in Australia (not sure where you are?). I personally take prozac with abilify & seroquel and its a good combo for me, to treat schizophrenia, depression and panic disorder.

Risperdal also has an excellent reputation, but sadly it didnt work to well for me.

Link to comment
Share on other sites

yeah i am in australia so that rules out geoden.

Thats scary to hear that luvox is supposed to be one of the most weight neutral cause i was putting on about 2kgs (4.5lbs) a week on it!!! And that is with a stable diet and daily exercise under the supervision of a dietian. If that gives you an idea of what a HUGE impact these meds have on my metabolism.

All the other a/d i was gaining around .5 - 1kg a week. on avanza i was also gianing 2kgs,

Its really scary cause the weight gain and my body image is my NUMBER 1 trigger for depression!

but i really have to get these thoughts of mine under control, they are totally irrational, and appear to be in the same delusional manner that my thoughts used to be when i was asked to go onto anti - psychotics before.

Its like my mind cant handle the real world, and my body cant handle the world of meds.

BTW the increase weight is not only a vainty concern, i have been told by several doctors that it is a health risk, it is not normal or healthy for your body to gain that much weight at a time. so please do not think i am just one of those want to be skinny girls who'd rather be insane and slim!

Link to comment
Share on other sites

In the vein of Geodon not being approved in Australia, do you know of a reason why? There are meds that the 'Brits on this board use that I've never heard of. You'd think that there'd be some kind of consensus, with at least the sane countries, as to approvable meds. But, no, instead we each have to spend millions or billions of dollars trying to determine what the other country already knows. Sigh.

I am interested in the Geodon non-approval, though, simply because dd is on it.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...